Alert archive / Florida / River Flood Warnings in 2014

River Flood Warning 64, NWS Tallahassee, FL

April 21, 2014Gadsden County, Jackson County, Florida

NWS Tallahassee, FL issued this river flood warning at Apr 21, 2014, 9:42 AM EDT for Gadsden County, Jackson County, Florida. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Apr 21, 2014, 9:42 AM EDT (13:42 UTC)
Expired
Apr 21, 2014, 11:00 PM EDT
In force
13 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Gadsden County, FL, Jackson County, FL

The radar

The Tallahassee radar (KTLH), 62 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Apalachicola River at Woodruff Dam (in NGVD29) (WDRF1). The gauge peaked at 66.89 ft at Apr 21, 2014, 3:00 PM EDT.

actionminormoderate5560657004/2104/2204/23
Action stage
56 ft
Minor stage
63 ft
Moderate stage
69 ft
Major stage
74 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02357700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WGUS42 KTAE 211342
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
942 AM EDT MON APR 21 2014

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... 

  APALACHICOLA RIVER AT WOODRUFF L&D AFFECTING GADSDEN AND JACKSON 
  COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC039-063-220300-
/O.NEW.KTAE.FL.W.0064.140421T1342Z-140422T0300Z/
/WDRF1.1.ER.140421T1228Z.140421T1800Z.140421T2100Z.NO/
942 AM EDT MON APR 21 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE APALACHICOLA RIVER AT WOODRUFF L&D.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:45 AM MONDAY THE STAGE WAS 66.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 66.0 FEET. 


&&
   
LAT...LON 3071 8488 3061 8498 3061 8490 3071 8484


$$
1 follow-up statement
690 
WGUS82 KTAE 220200
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 PM EDT MON APR 21 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
FLORIDA...
 
  APALACHICOLA RIVER AT WOODRUFF L&D AFFECTING GADSDEN AND JACKSON 
  COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC039-063-220230-
/O.CAN.KTAE.FL.W.0064.000000T0000Z-140422T0300Z/
/WDRF1.1.ER.140421T1228Z.140421T1845Z.140421T2145Z.NO/
1000 PM EDT MON APR 21 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE APALACHICOLA RIVER AT WOODRUFF L&D.
* AT  8:45 PM MONDAY THE STAGE WAS 65.8 FEET. 
* FELL BELOW FLOOD STAGE AT  5:45 PM MONDAY.
* FLOOD STAGE IS 66.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 62.2 FEET BY 
  WEDNESDAY MORNING.


&&
   
LAT...LON 3071 8488 3061 8498 3061 8490 3071 8484


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 21, 1:53 AM EDT, 7 hours 49 minutes earlier.

Area forecast discussion, Apr 21, 1:53 AM EDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
153 AM EDT Mon Apr 21 2014

.Near Term [Today]...

Deep layer ridging, dry conditions along with mostly sunny skies
will help temperatures return to around seasonal levels. Max temps
will be in the upper 70s to around 80 inland areas and lower to mid
70s along the coast.

.Short Term [Tonight Through Wednesday]...

The positive-tilted 500 mb trough currently over the Central
Plains will translate eastward over the Southeast tonight and
Tuesday. The associated surface cold front appears quite weak in
the model solutions, and both the GFS and ECMWF show this front stalling
near the FL-GA border Tuesday night and Wednesday as the upper
trough moves off to the east. The latest NWP guidance doesn't show
very impressive omega fields with this system, and our PoP will
range from 20% in Tallahassee to 40% around Dothan and Albany
Tuesday afternoon. Although the large scale lifts doesn't seem
that impressive, there may be enough SBCAPE to support at least a
chance of thunderstorms Tuesday afternoon. However, any threat for a severe
storm appears low given the overall lack of vertical wind shear
and strong forcing. The highest QPF will likely be over our northern
zones, but QPF totals are currently only projected to be about
0.25 in or less. Temperatures will generally be slightly above
climatology.

.Long Term [Wednesday night Through Monday]...

The pattern appears to remain fairly progressive through the
period, and a weak system may affect the area on Saturday with a
slight chance of showers and thunderstorms. PoPs for the remainder
of the period look to be below 20 percent. Temperatures are
expected to be near to slightly above their seasonal averages.

&&

.Aviation...
[Through 06Z Tuesday]...VFR conditions with mainly high level
cloudiness through the TAF cycle. Winds will mostly be light and
offshore except becoming onshore at ECP this afternoon.

&&

.Marine...

The pressure gradient will be relatively weak through Wednesday, so
winds and seas are expected to remain below 15 KT. There will be a
slight increase in winds and choppiness near the coast each
afternoon due to the daily sea breeze development.

&&

.Fire Weather...

Red Flag conditions are not expected through the upcoming work week.

&&

.Hydrology...

Most of our local rivers were above their normal stages, with
several in flood. Fortunately the next rain chance is unlikely to
cause significant rises, with QPF amounts generally less than 0.25
in. The Choctawhatchee at Bruce was near major flood stage. Other
points reaching moderate flood stage are:
Choctawhatchee at Caryville, Chipola at Altha, St. Mark's at
Newport and the Ochlockonee at Concord and Havana.

The most up-to-date river forecast information can always be found
on our AHPS page (below).

http:/water.weather.gov/ahps2/index.php?wfo=tae.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   79  54  83  60  83 /   0   0  30  10  10
Panama City   77  59  76  63  79 /   0   0  20  10  10
Dothan        78  57  81  60  83 /   0   0  40  20  10
Albany        80  55  82  59  83 /   0   0  40  20   0
Valdosta      78  54  84  60  85 /   0   0  30  20  10
Cross City    79  53  83  58  83 /   0   0  10  10  10
Apalachicola  73  58  76  62  77 /   0   0  10  10   0

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...BARRY
SHORT TERM...FOURNIER
LONG TERM...DVD
AVIATION...BARRY
MARINE...FOURNIER
FIRE WEATHER...BARRY
HYDROLOGY...FOURNIER/WESTON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 2:44 AM EDTRiver Flood WarningTAEJackson4 days
Apr 21, 2:44 AM EDTRiver Flood WarningTAEDixie, Levy26 days

Nearby

River Flood Warnings in Florida, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.